Alert archive / Wyoming / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS Riverton, WY

February 2, 2007Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this wind chill warning at Feb 2, 2007, 3:27 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 3:27 AM MST (10:27 UTC)
Expired
Feb 2, 2007, 11:46 AM MST
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KRIW 021027
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
327 AM MST FRI FEB 2 2007

...BITTER COLD THIS MORNING...

WYZ020-021700-
/O.NEW.KRIW.WC.W.0001.070202T1027Z-070202T1700Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
327 AM MST FRI FEB 2 2007

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

WIND CHILL VALUES OF 30 TO 40 DEGREES BELOW ZERO WILL OCCUR IN
MOST OF NATRONA COUNTY. A SOUTHWEST WIND OF 15 TO 25 MPH WITH
GUSTS TO 30 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL
RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. DRESS WARMLY THIS MORNING.

$$

WYZ019-021700-
/O.NEW.KRIW.WC.W.0001.070202T1027Z-070202T1700Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
327 AM MST FRI FEB 2 2007

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

WIND CHILL VALUES OF 30 TO 45 BELOW ZERO WILL OCCUR IN THIS AREA
UNTIL MID MORNING. A SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO
35 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL
RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. DRESS WARMLY THIS MORNING.

$$
2 follow-up statements
000 
WWUS45 KRIW 021651
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
951 AM MST FRI FEB 2 2007

...BITTER COLD THIS MORNING...

WYZ020-021900-
/O.EXT.KRIW.WC.W.0001.000000T0000Z-070202T1900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
951 AM MST FRI FEB 2 2007

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. 

WIND CHILL VALUES OF 30 TO 40 DEGREES BELOW ZERO WILL OCCUR IN
MOST OF NATRONA COUNTY. A SOUTHWEST WIND OF 15 TO 25 MPH WITH
GUSTS TO 30 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO
CREATE DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD
WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY THIS MORNING.

$$

WYZ019-021900-
/O.EXT.KRIW.WC.W.0001.000000T0000Z-070202T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
951 AM MST FRI FEB 2 2007

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. 

WIND CHILL VALUES OF 30 TO 45 BELOW ZERO WILL OCCUR IN THIS AREA
UNTIL MID MORNING. A SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO
35 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL
RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. DRESS WARMLY THIS MORNING.

$$
000 
WWUS45 KRIW 021846
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1146 AM MST FRI FEB 2 2007


WYZ019-020-022000-
/O.CAN.KRIW.WC.W.0001.000000T0000Z-070202T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1146 AM MST FRI FEB 2 2007

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE WIND
CHILL WARNING. 

TEMPERATURES HAVE WARMED TO WELL ABOVE ZERO LATE THIS MORNING AND
WIND CHILL VALUES HAVE MODERATED SOME AS WELL. THEREFORE THE WIND
CHILL WARNING HAS BEEN CANCELED. SOUTHWEST TO WEST WINDS OF 25 TO
35 MPH WITH HIGHER GUSTS WILL CONTINUE THIS AFTERNOON...STILL PRODUCING
BITTERLY COLD WIND CHILLS OF 10 TO 20 BELOW ZERO.

$$

WYZ010-030600-
/O.NEW.KRIW.BS.Y.0001.070202T1846Z-070203T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
1146 AM MST FRI FEB 2 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THIS
EVENING. VISIBILITY WILL BE FREQUENTLY REDUCED TO A QUARTER MILE
OR LESS.  ADDITIONAL LIGHT SNOWFALL WILL ADD TO THE REDUCTION IN
VISIBILITY...ALTHOUGH ACCUMULATIONS WILL BE LESS THAN ONE INCH.
THE WINDS WILL BEGIN TO DIMINISH THIS EVENING. AS OF 1130
AM...WYDOT HAS NO UNNECESSARY TRAVEL ON I 90 NORTH OF BUFFALO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 2:45 AM MST, 42 minutes earlier.

Area forecast discussion, Feb 2, 2:45 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
245 AM MST FRI FEB 2 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CLEAR SKIES AND LIGHT WINDS HAVE TAKEN OVER THE AREA WITH VERY COLD
TEMPERATURES ALREADY. LOWS THIS MORNING SHOULD BE SOME OF THE
COLDEST SO FAR THIS WINTER. WINDS INCREASE THROUGH THE DAY TODAY AS
STRONG NORTHWEST FLOW DEVELOPS OVER THE AREA. THIS FLOW IS FAIRLY
MOIST SO EXPECT THE WESTERN AND NORTHERN MOUNTAINS TO SEE SNOW
AGAIN TODAY. MODELS IN GOOD AGREEMENT WITH KEEPING THIS NORTHWEST
FLOW OVER THE AREA INTO SUNDAY. WILL CONTINUE CHANCES OF SNOW FOR
THESE AREAS. WILL NEED TO WATCH AS MODELS HINTING THAT A GOOD SHOT OF
ACCUMULATING SNOW COULD OCCUR OVER THE NORTHWESTERN MOUNTAINS
SATURDAY NIGHT INTO SUNDAY AS A WEAK SHORTWAVE MOVES THROUGH.
TEMPERATURES TO WARM FOR THE NEXT FEW DAYS WITH SUNDAY SEEING
POSSIBLE HIGHS ABOVE FREEZING.

.LONG TERM...MONDAY THROUGH FRIDAY
LONG RANGE MODELS FOLLOWING A SIMILAR PATH FROM MONDAY THROUGH
WEDNESDAY. NW FLOW ALOFT OVER THE AREA WITH MOISTURE IN THE FLOW
MONDAY AND TUESDAY WHICH WOULD SIGNAL SOME LIGHT SNOW FOR THE MTS
BOTH DAYS. STILL NOT EXPECTING ANY SNOW AT LOWER ELEVATIONS EXCEPT
FOR NORTHERN JOHNSON COUNTY. FRONTAL BOUNDARY WILL LINGER THERE AND
POSSIBLE WEAK FORCING MAY LEAD TO SOME LIGHT SNOW AT TIMES. WHOLE
AREA DRYING OUT TUESDAY NIGHT WITH A DRY DAY NEXT WEDNESDAY. GFS
AND ECMWF DIFFER ON THURSDAY WITH THE TROUGH BUSTING DOWN THE RIDGE.
GFS IS QUITE NOISY WHILE THE ECMWF SPLITS ENERGY BETTER. WILL SIDE ON
THE SPLIT SCENARIO FOR NOW. WILL BRING IN LOW PRECIP CHANCE INTO THE
WEST ZONES THURS INTO THU NIGHT. AS FOR NEXT FRIDAY HAVE LEFT SOME
LOW SNOW CHANCES IN THE WEST ZONES MAINLY TO MATCH OTHERS SINCE GFS
MODEL HINTS AT UNSETTLED WEATHER. TEMPS WILL MODERATE OVER THE AREA
NEXT WEEK WITH WARMEST DAYS BEING MONDAY AND TUESDAY BASED ON CURRENT
MODELS. THEN SEASONAL HIGHS NEXT WEDNESDAY THROUGH FRIDAY. THE SNOW
COVERED BASINS WILL STILL HAVE TO OVERCOME INVERSION WHICH WILL
SHARPEN WITH TIME.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...22
LONG TERM...RIW
Hazardous weather outlook, Feb 2, 3:00 AM MST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
300 AM MST FRI FEB 2 2007

WYZ001>020-022>030-031300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
300 AM MST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY COLD AIR OVER WYOMING THIS MORNING...MAKING THIS ONE OF THE
COLDEST DAYS SO FAR THIS WINTER. MORNING LOWS ACROSS THE WESTERN
VALLEYS AND BASINS WILL DIP TO 20 TO 30 BELOW ZERO...WITH LOWS OF 10
TO 20 BELOW ZERO ELSEWHERE.

TEMPERATURES WILL BEGIN TO MODERATE SOME TONIGHT AS WINDS INCREASE
AND SOMEWHAT MILDER AIR MOVES IN ALOFT. SNOW SHOWERS MAY DEVELOP
AGAIN IN THE WEST AND SPREAD EAST TONIGHT BUT WITH LIGHT AMOUNTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POTENT WINTER WEATHER SYSTEM COULD IMPACT THE WEST SATURDAY NIGHT
AND SUNDAY WITH HEAVY SNOW A POSSIBILITY IN THE NORTHWEST MOUNTAINS.
SOME UNCERTAINTY REMAINS ON THIS SYSTEM BUT THE NORTHWEST MOUNTAINS
COULD SEE 3 TO 6 INCHES SATURDAY NIGHT AND SUNDAY. STAY TUNED AS MORE
DETAILS BECOME CLEAR ON THIS SYSTEM SYSTEM. AREAS OF STRONG NORTHWEST
WINDS WILL ALSO IMPACT MUCH OF THE AREA SATURDAY WHICH WILL HELP TO
MODERATE THE TEMPERATURES BUT ALSO CAUSE COLD WIND CHILLS.

SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SNOWFALL AMOUNTS AND WIND GUSTS OVER 40
MPH TODAY AND TONIGHT. SPOTTERS MAY ALSO WISH TO REPORT EXTREME COLD
TEMPERATURES THIS MORNING. THANKS.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 11:46 AM MSTBlowing Snow AdvisoryRIWJohnson10 hr

Nearby

Wind Chill Warnings in Wyoming, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.